Alert archive / Oklahoma / Special Weather Statements in 2025
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 4, 2025, 1:21 AM CDT for Cotton County, Jefferson County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2025, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 4, 2025, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 50
Counties Cotton County, OK, Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
559
WWUS84 KOUN 040621
SPSOUN
Special Weather Statement
National Weather Service Norman OK
121 AM CDT Mon Aug 4 2025
OKZ044-045-TXZ086-090-040645-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
121 AM CDT Mon Aug 4 2025
...A strong thunderstorm will impact portions of western Jefferson,
southeastern Cotton, northern Clay and east central Wichita Counties
through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Randlett, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walters, Waurika, Temple, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Hastings, Addington, Sugden, southern Waurika Lake, Taylor,
Charlie, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 9855 3436 9836 3430 9814 3429 9814
3429 9811 3418 9769 3386 9790 3388 9794
3388 9796 3389 9798 3373 9798 3371 9799
TIME...MOT...LOC 0621Z 304DEG 41KT 3414 9833
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
SchuethWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:38 AM CDT, 43 minutes earlier. Its key messages:
- Updated at 1228 AM CDT Mon Aug 4 2025
- Showers and thunderstorms possible tonight through Monday morning. Storms may become severe, especially across western and central Oklahoma and into adjacent portions of western north Texas with damaging winds possible.
- Gradual warming trend through the next week with triple digits returning by the middle of next week.
Area forecast discussion, Aug 4, 12:38 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Norman OK 1238 AM CDT Mon Aug 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1228 AM CDT Mon Aug 4 2025 - Showers and thunderstorms possible tonight through Monday morning. Storms may become severe, especially across western and central Oklahoma and into adjacent portions of western north Texas with damaging winds possible. - Gradual warming trend through the next week with triple digits returning by the middle of next week. && .NEAR TERM... (Rest of tonight) Issued at 1141 PM CDT Sun Aug 3 2025 A line of storms is expected to continue to move through the western and central of the area tonight into Monday morning. Strong to severe wind gusts may accompany this line as it moves through the area. By sunrise, most of this activity should be south of the area, although there may be some lingering showers until mid morning. The remainder of Monday should be mostly dry with highs into the mid 80s to low 90s. Overnight lows Monday into Tuesday will dip down into the upper 60s to low 70s. Bunker && .SHORT TERM... (Monday through Tuesday night) Issued at 1141 PM CDT Sun Aug 3 2025 Tuesday will begin our warming trend as a mid-level ridge moves closer to the southern Plains. Afternoon highs will get up to the low to mid 90s across the entire area. There is a low chance of thunderstorms to move off the central Plains Tuesday afternoon and evening, but confidence in this activity is too low to warrant any mentionable precipitation chances. Wednesday will be even warmer with highs in the mid 90s to low 100s. Heat indices are expected to be in the 105-110F range for a good portion of the area, so if this trend continues, would expect heat products to be issued across much of the area. Once again, we will remain dry through Wednesday. Bunker && .LONG TERM... (Wednesday through next Sunday) Issued at 1141 PM CDT Sun Aug 3 2025 During the long term, we will see increased temperatures across the whole area as a mid-level ridge hangs out to the west. 850mb temperatures will begin to increase as the low-level thermal ridge strengthens. Southerly surface flow will continue to advect low- level moisture into the area with a potential for dangerous heat indices towards the end of the week. Any precipitation chances will be contingent on the progression of the ridge and any developing shortwaves. Northwesterly flow aloft can bring an increased potential for overnight convection off the High Plains. As of right now, the forecast remains dry, but some longer range guidance suggests that the the ridge breaks down by the end next weekend with the potential for cooler temperatures and additional rain chances. Bunker && .AVIATION... (06Z TAFS) Issued at 1228 AM CDT Mon Aug 4 2025 A thunderstorm complex moving across central and southern Oklahoma will impact terminals at OKC/OUN/LAW/SPS with gusty winds and MVFR conditions. Most of the precipitation is expected to end by 8Z at these sites. There is a lower chance of storms in and around PNC/SWO, but MVFR conditions are possible if storms occur. The precipitation has ended at WWR/CSM and mainly VFR conditions will prevail at these sites. If the storms hold together, they may impact the DUA site after 9Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 69 91 72 / 20 0 0 0 Hobart OK 90 68 95 73 / 10 0 0 0 Wichita Falls TX 91 71 96 74 / 20 0 0 0 Gage OK 89 66 93 71 / 0 10 0 0 Ponca City OK 85 67 89 70 / 10 0 0 10 Durant OK 89 70 93 71 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...13 SHORT TERM...13 LONG TERM....13 AVIATION...06
In the hours before
Local storm report, Aug 3, 10:16 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1016 PM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Tstm Wnd Gst 4 WNW Camargo 36.04N 99.36W
08/03/2025 M60 MPH Dewey OK Mesonet
&&
BTSpecial weather statement, Aug 3, 11:00 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Norman OK
1100 PM CDT Sun Aug 3 2025
OKZ011-015>018-021>024-035-040430-
Major OK-Kiowa OK-Kingfisher OK-Washita OK-Canadian OK-Dewey OK-
Caddo OK-Beckham OK-Custer OK-Blaine OK-
1100 PM CDT Sun Aug 3 2025
...Strong thunderstorms will impact portions of Washita, southwestern
Kingfisher, northern Caddo, Custer, northeastern Kiowa, Blaine,
eastern Dewey, eastern Beckham, south central Major and western
Canadian Counties through 1130 PM CDT...
At 1059 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Okeene to near Hydro to near
Dill City. Movement was southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Weatherford, Clinton, Watonga, Hobart, Cordell, Fairview,
Hinton, Burns Flat, Carnegie, Geary, Okeene, Thomas, Hydro, Sentinel,
Arapaho, Mountain View, Binger, Canton, and Dill City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3595 9795 3521 9819 3490 9903 3546 9942
3586 9897 3640 9865
TIME...MOT...LOC 0359Z 313DEG 41KT 3610 9842 3553 9859 3532 9915
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SchuethSpecial weather statement, Aug 3, 11:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Norman OK
1130 PM CDT Sun Aug 3 2025
OKZ011-012-016>018-022>024-027-035-038-040500-
Major OK-Garfield OK-Grady OK-Kiowa OK-Kingfisher OK-Washita OK-
Canadian OK-Caddo OK-Comanche OK-Custer OK-Blaine OK-
1130 PM CDT Sun Aug 3 2025
...Strong thunderstorms will impact portions of Washita, northwestern
Comanche, Kingfisher, northern Grady, Caddo, southeastern Custer,
eastern Kiowa, Blaine, southwestern Garfield, eastern Major and
Canadian Counties through MIDNIGHT CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Hennessey to 3 miles northwest
of Concho to near Lookeba to 4 miles east of Hobart. Movement was
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Oklahoma City, El Reno, Chickasha, Weatherford, Anadarko,
Watonga, Kingfisher, Hobart, Cordell, Yukon, Mustang, Tuttle,
Piedmont, Hinton, Hennessey, Carnegie, Union City, Minco, Apache, and
Geary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 9767 3531 9767 3507 9791 3468 9880
3521 9926 3562 9877 3590 9851 3646 9835
TIME...MOT...LOC 0430Z 306DEG 35KT 3609 9800 3565 9804 3535 9835 3501
9901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SchuethSpecial weather statement, Aug 3, 11:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 PM CDT Sun Aug 3 2025
OKZ011>013-017>019-022>025-027>029-035-038-039-040530-
Garfield OK-Oklahoma OK-Logan OK-Washita OK-Canadian OK-Stephens OK-
Cleveland OK-McClain OK-Comanche OK-Blaine OK-Noble OK-Major OK-
Grady OK-Kiowa OK-Kingfisher OK-Caddo OK-
1159 PM CDT Sun Aug 3 2025
...Strong thunderstorms will impact portions of southeastern Washita,
northeastern Comanche, Kingfisher, Grady, Caddo, Oklahoma,
northeastern Kiowa, eastern Blaine, Logan, Canadian, western McClain,
northwestern Stephens, southwestern Noble, northwestern Cleveland,
southern Garfield and southeastern Major Counties through 1230 AM
CDT...
At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Bison to near Piedmont to 4
miles northwest of Pocasset to near Fort Sill. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, southwestern Norman, Edmond, Moore, Midwest City,
Enid, Duncan, Del City, El Reno, Chickasha, Guthrie, Newcastle,
Blanchard, Anadarko, Marlow, Kingfisher, Yukon, Bethany, Mustang, and
Choctaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9741 3560 9721 3507 9749 3442 9799
3497 9891 3533 9851 3582 9823 3642 9828
TIME...MOT...LOC 0459Z 278DEG 29KT 3619 9795 3568 9777 3523 9803 3476
9835
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchuethSpecial weather statement, Aug 4, 1:08 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
108 AM CDT Mon Aug 4 2025
OKZ027>030-039>041-046-040645-
Grady OK-Carter OK-Stephens OK-Pottawatomie OK-Cleveland OK-
Garvin OK-McClain OK-Murray OK-
108 AM CDT Mon Aug 4 2025
...Strong thunderstorms will impact portions of Garvin, southeastern
Grady, northeastern Stephens, northwestern Carter, southern
Cleveland, western Murray, southwestern Pottawatomie and McClain
Counties through 145 AM CDT...
At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Noble to near Lindsay to 5 miles northwest
of Ratliff City. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Norman, Ardmore, Newcastle, Blanchard, Pauls Valley,
Purcell, Noble, Lone Grove, Slaughterville, Lindsay, Wynnewood,
Lexington, Goldsby, Maysville, Bray, Dibble, Springer, Elmore City,
Wayne, and Velma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 9692 3471 9718 3419 9711 3444 9784
3489 9797 3524 9763
TIME...MOT...LOC 0608Z 288DEG 24KT 3515 9739 3482 9764 3452 9755
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SchuethSpecial weather statement, Aug 4, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
121 AM CDT Mon Aug 4 2025
OKZ044-045-TXZ086-090-040645-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
121 AM CDT Mon Aug 4 2025
...A strong thunderstorm will impact portions of western Jefferson,
southeastern Cotton, northern Clay and east central Wichita Counties
through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Randlett, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walters, Waurika, Temple, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Hastings, Addington, Sugden, southern Waurika Lake, Taylor,
Charlie, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 9855 3436 9836 3430 9814 3429 9814
3429 9811 3418 9769 3386 9790 3388 9794
3388 9796 3389 9798 3373 9798 3371 9799
TIME...MOT...LOC 0621Z 304DEG 41KT 3414 9833
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SchuethThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 39 min |
| Aug 3, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 52 min |
| Aug 3, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 41 min |
| Aug 3, 10:00 PM CDT | Special Weather Statement | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woods and 1 more | 30 min |
| Aug 3, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 47 min |
| Aug 3, 11:00 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Custer, Kiowa, Major, Washita | 30 min |
| Aug 3, 11:30 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Kingfisher, Kiowa, Washita | 30 min |
| Aug 3, 11:59 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady, Kingfisher, Logan, Oklahoma | 31 min |
| Aug 4, 1:08 AM CDT | Special Weather Statement | OUN | Carter, Cleveland, Garvin, McClain | 37 min |
| Aug 4, 1:12 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 63 min |
| Aug 4, 1:48 AM CDT | Special Weather Statement | OUN | Garvin, Murray, Pottawatomie | 27 min |
| Aug 4, 1:50 AM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| Aug 4, 2:07 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 23 min |
| Aug 4, 2:10 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 2 hr |
| Aug 4, 2:19 AM CDT | Special Weather Statement | OUN | Johnston, Murray, Pontotoc, Pottawatomie, Seminole | 26 min |
| Aug 4, 2:35 AM CDT | Special Weather Statement | OUN | Carter, Love | 25 min |
| Aug 4, 2:44 AM CDT | Special Weather Statement | OUN | Hughes, Johnston, Murray, Pontotoc | 31 min |
| Aug 4, 3:01 AM CDT | Special Weather Statement | OUN | Carter, Love, Marshall | 29 min |
| Aug 4, 3:05 AM CDT | Areal Flood Advisory | OUN | Carter, Murray | 115 min |
| Aug 4, 3:09 AM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc, Seminole | 2 hr |
| Aug 4, 3:15 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston | 30 min |
| Aug 4, 3:26 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Marshall | 3 hr |
| Aug 4, 3:30 AM CDT | Special Weather Statement | OUN | Love, Marshall | 30 min |
| Aug 4, 3:41 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston, Pontotoc | 2 hr |
| Aug 4, 4:04 AM CDT | Areal Flood Advisory | OUN | Marshall | 3 hr |
| Aug 4, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita, Wilbarger | 30 min |
| Aug 4, 2:23 AM CDT | Special Weather Statement | OUN | Clay | 22 min |
| Aug 4, 2:48 AM CDT | Special Weather Statement | OUN | Clay | 27 min |
| Aug 4, 3:50 AM CDT | Special Weather Statement | OUN | Clay | 25 min |
| Aug 4, 4:15 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Aug 4, 4:52 AM CDT | Special Weather Statement | OUN | Clay | 23 min |
| Aug 4, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 51 min |
| Aug 4, 6:00 AM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Aug 4, 6:02 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.